Welcome, Guest. Please login or register.
November 30, 2021, 09:49:56 am

Login with username, password and session length


Members
Stats
  • Total Posts: 762644
  • Total Topics: 64794
  • Online Today: 157
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 1
Guests: 103
Total: 104

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switching Regimes  (Read 561 times)

0 Members and 1 Guest are viewing this topic.

Offline daveR

  • Member
  • Posts: 229
Switching Regimes
« on: October 01, 2021, 01:32:13 am »
Just looking for some opinions on switching back and forwards between regimes.

My Dr took me off Biktarvy due to my increasing serum creatinine levels and put me on Kivexa and Dolutegravir, Triumeq in a two pill regime for a week. My follow up creatinine check shows the level is dropping so this will be my new regime. I have 1 1/2 bottles of Biktarvy left, my Dr said just take it and then switch again to the new regime. My concern is switching to often, Biktarvy to Triumeq for a week, then back to Biktarvy for 6 weeks, and then finally back to Triumeq for the long haul.

Anybody else had to switch like this? Had any issues doing it? I admit I am considering just leaving the Biktarvy and continuing with Triumeq, just right off the cost.

Dave

Offline Matths

  • Member
  • Posts: 74
Re: Switching Regimes
« Reply #1 on: October 01, 2021, 06:24:01 am »
Hi Dave, I agree with you that switching medication should have a goal and a strategy. Obviously, the recommendation is to switch to Triumeq to improve the kidney function parameters. The initial lab work suggests that this may be accomplished. So, why then going back to the medication that caused the trouble? If I was you, I would continue triumeq and repeat lab work in 6 months to check VL and body functions to make sure that everything works as desired. Best Matt

Offline daveR

  • Member
  • Posts: 229
Re: Switching Regimes
« Reply #2 on: October 01, 2021, 06:37:30 am »
Hi Matt,
Thanks for your input, I will do just that. As you point out, there is a target to aim for and it is not just emptying pill bottles for the sake of it.

Thanks Dave

Offline Almost2late

  • Member
  • Posts: 1,427
Re: Switching Regimes
« Reply #3 on: October 01, 2021, 07:42:26 am »
Hi Dave,

I had first switched from Atripla to Truvada/Tivicay bc Atripla was causing my depression and suicidal thoughts.
 
Then later a switch from Truvada/Tivicay to Triumeq for the same as you, worsening kidney function.. so I'm with you on this, I wouldn't risk taking a med  that's messing with your kidneys either.

Neither time was it suggested by the doctors to finish the old meds.

But now my present doctor suggested that I finish my Triumeq surplus before switching to Dovato.. but this switch isn't for any harmful side effect issues.

Btw, my kidney function test have improved tremendously since switching to Triumeq.

Best of luck.
Diagnosed - Feb.2014 Cd4 13, at 2.8%
Recent - Sept 2021 Cd4 284 at 17.8%

Offline daveR

  • Member
  • Posts: 229
Re: Switching Regimes
« Reply #4 on: October 01, 2021, 08:43:29 am »
Thanks Almost2late,

Another good answer, in fact that is two replies that now make me realise how stupid the question was that I asked. Why on earth would I even consider going back to a regime that is causing me kidney problems, even just for 6 weeks. Common sense should have pointed me in the right direction.

Glad to hear your kidney function improved, mine already has after just a week, I fully expect the numbers to be normal by the time of my next appointment.

Dave

Offline J.R.E.

  • Member
  • Posts: 8,112
  • Positive since 1985, joined forums 12/03
Re: Switching Regimes
« Reply #5 on: October 01, 2021, 10:09:19 am »

I did not have the best luck with with Triumeq, or Bictarvy. Both resulted in excessive weight gain, and both caused Kidney issues.

When I returned to my regimen of Virimune and Epzicom, ( That I had been on for years),.. the Kidney tests returned to normal.

Since I've been on Epzicom, I could trace the issue I was having, to the third drug in Triumeq ( Dolutegravir)

I think I was on Bictarvy and Truimeq, at separate times for a little over a year. Can't remember for sure.

Also the weight gain in the gut ceased, after going back to Viramune and Epzicom.

Another thing I was noticing about Bictarvy and Triumeq, was explosive Bowel issues, with both medications. Those issues ceased as well.

Just sharing my experiences .


Ray
Current Meds ; Viramune / Epzicom , 20 mg of Atorvastatin, 25 mg of Hydrochlorothiazide.
Amlodipine Besolate 5mg-- Updated 11/13/21 tested positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of November 2nd,2021,  Viral load Detectable ?

CD 4 @506 /  CD4 % @ 21 %
69 YEARS YOUNG
  
WEAR A MASK !! COVID KILLS !

Offline J.R.E.

  • Member
  • Posts: 8,112
  • Positive since 1985, joined forums 12/03
Re: Switching Regimes
« Reply #6 on: October 01, 2021, 10:13:45 am »

I also want to say, that the explosive diarheah issue that I was having with Triumeq and Bictarvy, I reported to my Infectious disease Doctor. She stated that other patients of hers, that were on those medications, did not report that issue.

Ray
Current Meds ; Viramune / Epzicom , 20 mg of Atorvastatin, 25 mg of Hydrochlorothiazide.
Amlodipine Besolate 5mg-- Updated 11/13/21 tested positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of November 2nd,2021,  Viral load Detectable ?

CD 4 @506 /  CD4 % @ 21 %
69 YEARS YOUNG
  
WEAR A MASK !! COVID KILLS !

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.